MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.4X8MM, CORTICAL, TI; BONE FIXATION PLATE

ARTHREX, INC. LOW PROFILE SCREW, 1.4X8MM, CORTICAL, TI; BONE FIXATION PLATE
Model Number LOW PROFILE SCREW, 1.4X8MM, CORTICAL, TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 5/18/2023, it was reported by a sales representative via email that an ar-18714-07 low profile screw and an ar-18714-08 low profile screw broke during insertion into the plate.This was discovered during a metacarpal fx procedure on (b)(6) 2023.The screws remain inside the patient.Additional information requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the broken screw can be attributed to misuse due to misaligned insertion; or prying/leveraging the screw during insertion.

Brand Name
LOW PROFILE SCREW, 1.4X8MM, CORTICAL, TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17099873
Report Number1220246-2023-06887
Device Sequence Number1908097
Product Code HRS
UDI-Device Identifier00888867303874
UDI-Public00888867303874
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.4X8MM, CORTICAL, TI
Device Catalogue NumberAR-18714-08
Device Lot Number1096157
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown